Richard Sibley

Publication Details

  • RENAL TOXICITY OF MITOMYCIN-C AMERICAN JOURNAL OF CLINICAL ONCOLOGY-CANCER CLINICAL TRIALS Ravikumar, T. S., Sibley, R., Reed, K., GRAGE, T. B. 1984; 7 (3): 279-285

    Abstract:

    The clinical spectrum and the pathological findings of renal toxicity in four patients treated with mitomycin-C are described. Our experience and evidence in the literature indicates that the renal impairment appears to be total-dose-related, with most patients developing renal symptoms after receiving at least 60 mg of mitomycin-C. The renal morphologic changes reveal a glomerular and vascular process similar to that seen in a number of clinical situations associated with the hematologic findings of microangiopathic hemolytic anemia. In patients with malignant disease, it may be that the use of mitomycin-C either alone or in combination with other drugs causes endothelial vascular damage with resultant activation of the coagulation system. There is evidence that early detection of the renal impairment and withdrawal of mitomycin-C might halt further progression of renal failure.

    View details for Web of Science ID A1984SS81200016

    View details for PubMedID 6428215

Stanford Medicine Resources:

Footer Links: